Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Has added trileptal medicine with current medicine. Is it safe?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
My Doctor just added trileptal 300mg first week, 600mg 2nd week, 900mg 3rd week and 1200mg for there after. Is it safe to take with the medications i am on? are there any bad side effects? will this thin your blood?
Posted Fri, 23 Aug 2013 in Digestion and Bowels
Answered by Dr. Michelle Gibson James 1 hour later
HI, thanks for using healthcare magic

Trileptal is used primarily for the treatment of seizures in adults and children.
It is usually started at a lower dose,as in your case and increased if thought necessary.
The recommended dose is 1200mg which is the dose you would reach eventually.

All medications have potential side effects but these effects may or may not occur. Some persons may experience no side effects from a drug whereas another may experience many problems.

Some of the potential side effects are fatigue, low blood pressure, dizziness, nausea, vomiting, constipation, some persons may have diarrhoea, headaches, dizziness, difficulty sleeping, agitation.

There are extremely rare reports of a decrease in platelets with this medication. This is very uncommon and results from the medication causing a condition called pancytopenia (decrease in hemoglobin, decrease platelets and decrease white cell count).
If this rare side effect occurs then there would be a risk for bleeding but again this is a unusual occurrence.

In terms of interaction with your other medications, you did not list the other medications you are using.
If you can consider listing them, then we can determine if there is any possible interaction.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Has added trileptal medicine with current medicine. Is it safe? 21 minutes later
keppra 1000 mg time daily and 1250mg at night, ativan 1mg daily, flomax 0.4mg daily, zyrtec 10mg,nexium 40mg and loppresor 12.5mg daily. im not allowed to take asprin nsaids or anything that could thin my blood due to a history of brain bleed, should i be concearned about that.
Answered by Dr. Michelle Gibson James 38 minutes later

Trileptal is not a blood thinner and should not increase your risk of a bleed.

In terms of interactions: there is an increased risk of drowsiness and dizziness with the addition of the trileptal. This is because keppra and zytec can potentially cause these symptoms as well so when all of the medications are combined there is a higher chance of these symptoms occuring

There are no other significant interactions.

Please feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor